Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 93, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 5, 2011, 4:38 AM CDT for Mahaska County, Monroe County, Wapello County, Iowa. It was in force for 52 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2011, 4:38 AM CDT (09:38 UTC)
- Expired
- Jun 5, 2011, 5:30 AM CDT
- In force
- 52 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Mahaska County, IA, Monroe County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 123 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 4:40 AM CDT | HAIL 0.88 | 1 Wnw Oskaloosa, IA | DIME TO NICKEL HAIL. |
| Jun 5, 4:41 AM CDT | HAIL 1 | Beacon, IA | |
| Jun 5, 4:44 AM CDT | HAIL 1.75 | Beacon, IA | |
| Jun 5, 4:45 AM CDT | HAIL 1.75 | Oskaloosa, IA | RELAYED FROM WHO TV |
| Jun 5, 4:45 AM CDT | HAIL 2 | Beacon, IA | |
| Jun 5, 4:45 AM CDT | HAIL 2 | Oskaloosa, IA | RELAYED FROM WHO TV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3326 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
703
WUUS53 KDMX 050938
SVRDMX
IAC123-135-179-051030-
/O.NEW.KDMX.SV.W.0093.110605T0938Z-110605T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
438 AM CDT SUN JUN 5 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
NORTHEASTERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
NORTHWESTERN WAPELLO COUNTY IN SOUTHEAST IOWA...
* UNTIL 530 AM CDT
* AT 435 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OSKALOOSA...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
OTTUMWA...KEOMAH VILLAGE...ROSE HILL...EDDYVILLE...OSKALOOSA
AIRPORT...FREMONT...KIRKVILLE...CHILLICOTHE AND OTTUMWA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.
&&
LAT...LON 4093 9249 4126 9284 4141 9267 4130 9240
4117 9240 4117 9218 4116 9218
TIME...MOT...LOC 0938Z 310DEG 22KT 4126 9265
WIND...HAIL 60MPH 1.75IN
$$
WILKINS3 follow-up statements
683
WWUS53 KDMX 051002
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
502 AM CDT SUN JUN 5 2011
IAC123-135-179-051030-
/O.CON.KDMX.SV.W.0093.000000T0000Z-110605T1030Z/
WAPELLO IA-MONROE IA-MAHASKA IA-
502 AM CDT SUN JUN 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MAHASKA...NORTHEASTERN MONROE AND NORTHWESTERN WAPELLO COUNTIES UNTIL
530 AM CDT...
AT 458 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
WEST OF HEDRICK...OR 11 MILES SOUTHEAST OF OSKALOOSA...MOVING
SOUTHEAST AT 35 MPH.
IN ADDITION...AT 445 AM 2 INCH HAIL WAS REPORTED IN BEACON IOWA WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OTTUMWA AND OTTUMWA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4093 9249 4126 9284 4141 9267 4130 9240
4117 9240 4117 9218 4116 9218
TIME...MOT...LOC 1002Z 310DEG 31KT 4117 9245
WIND...HAIL 60MPH 1.75IN
$$
WILKINS582
WWUS53 KDMX 051012
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
512 AM CDT SUN JUN 5 2011
IAC135-051022-
/O.CAN.KDMX.SV.W.0093.000000T0000Z-110605T1030Z/
MONROE IA-
512 AM CDT SUN JUN 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4105 9233 4120 9253 4132 9268 4139 9262
4130 9240 4117 9240 4117 9218 4116 9218
TIME...MOT...LOC 1012Z 310DEG 31KT 4111 9236
$$
IAC123-179-051030-
/O.CON.KDMX.SV.W.0093.000000T0000Z-110605T1030Z/
WAPELLO IA-MAHASKA IA-
512 AM CDT SUN JUN 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MAHASKA AND NORTHEASTERN WAPELLO COUNTIES UNTIL 530 AM CDT...
AT 507 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHWEST OF HEDRICK...OR 8 MILES NORTH OF OTTUMWA...MOVING SOUTHEAST
AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL WAPELLO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4105 9233 4120 9253 4132 9268 4139 9262
4130 9240 4117 9240 4117 9218 4116 9218
TIME...MOT...LOC 1012Z 310DEG 31KT 4111 9236
WIND...HAIL 60MPH 1.00IN
$$
WILKINS165
WWUS53 KDMX 051026
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
526 AM CDT SUN JUN 5 2011
IAC123-179-051036-
/O.EXP.KDMX.SV.W.0093.000000T0000Z-110605T1030Z/
WAPELLO IA-MAHASKA IA-
526 AM CDT SUN JUN 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MAHASKA AND
NORTHEASTERN WAPELLO COUNTIES WILL EXPIRE AT 530 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON.
LAT...LON 4105 9233 4120 9253 4132 9268 4139 9262
4130 9240 4117 9240 4117 9218 4116 9218
TIME...MOT...LOC 1026Z 310DEG 31KT 4103 9224
$$
WILKINSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:14 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 5, 3:14 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 314 AM CDT SUN JUN 5 2011 .SHORT TERM /TODAY/... EXPECT EARLY MORNING PRECIPITATION TO PERSIST INTO BEGINNING OF PERIOD...ESPECIALLY ACROSS SOUTH...BUT WILL BEGIN TO DECREASE AS AXIS OF THETA-E WEAKENS AND PUSHES NORTHEAST. HAVE THEREFORE INCLUDED SLIGHT CHANCE MENTION FOR SOUTHERN CWA IN THE MORNING. COLD FRONT HAS BECOME LESS WELL DEFINED...BUT IS STILL NEAR THE IOWA/MISSOURI BORDER. THE FRONT WILL BEGIN TO LIFT NORTHWARD THROUGHOUT THE DAY...BRINGING CHANCES FOR THUNDERSTORMS DEVELOPMENT ALONG AND AHEAD OF IT...AS CAPE VALUES OF 2000-3000 J/KG SURGE NORTH WITH FRONT. SHEAR VALUES ALSO LOOK FAVORABLE FOR STORMS THAT DEVELOP TO HOLD TOGETHER...WHICH COULD LEAD TO A RISK FOR SEVERE WEATHER. STEEPER LAPSE RATES COULD ALLOW FOR SEVERE HAIL...AND DAMAGING WINDS. HAVE ONLY INCLUDED A CHANCE MENTION FOR STORMS ACROSS THE SOUTH IN THE AFTERNOON. FRONT WILL CONTINUE TO DECAY WHICH MAY NOT BE ENOUGH FORCING TO GET STORMS TO FIRE. .LONG TERM /TONIGHT THROUGH SATURDAY/... MAIN STORY FOR THE NEXT SEVERAL DAYS WILL BE THE RETURN OF THE WARM FRONT AND HOT WEATHER COMING UP FOR MONDAY AND TUESDAY. PATTERN REMAINS BLOCKED BY RIDGE OVER THE CENTRAL US FOR NOW. MOISTURE POOL JUST TO THE SOUTH OF THE STATE AT H850 WITH VERY WEAK RETURN FLOW ON THE BACK SIDE OF THE BOUNDARY EARLY SUNDAY. THE FRONT WILL GRADUALLY LIFT NORTH TONIGHT WITH SOME LIFT EXPECTED AS THE FRONT MIGRATES BACK NORTH OF THE REGION ON MONDAY IN RESPONSE TO DEEPENING LOW PRESSURE OVER THE HIGH PLAINS. THIS SHOULD PRODUCE SOME SHOWERS AND THUNDERSTORMS OVER CENTRAL AND NORTHERN IOWA TONIGHT AND EARLY MONDAY...BEFORE MIXING TAKES OVER AND DIMINISHES THE LITTLE LOW LEVEL JET SUPPORT THAT OCCURS TONIGHT. THOUGH H850 TEMPS HAVE COOLED INTO THE UPPER TEENS AS OF 00Z SUN...TEMPS RAPIDLY WARM OVER THE SOUTHWEST AND SOME OF THIS WILL BE PULLED NORTHEAST BY MONDAY. MODELS SUGGESTING H850 TEMPS TO REACH THE LOW TO MID 20C RANGE BY MONDAY AFTERNOON...POSSIBLY TUESDAY AS WELL. BY MONDAY AFTERNOON HIGHS WILL REACH THE MID 90S WITH DEW POINTS IN THE MID TO UPPER 60S AS SOME MIXING IS EXPECTED. THIS WILL PUSH HEAT INDICES INTO THE MID TO UPPER 90 RANGE...POSSIBLY REACHING 100 IN THE SOUTH AND WEST. GIVEN THE EARLY OCCURRENCE OF SUCH SUMMER LIKE CONDITIONS...A HEAT ADVISORY MAY BE NEEDED TO ALERT THE PUBLIC. FOR NOW...WILL LET THE DAY SHIFT LOOK AT THIS ONCE MORE PRIOR TO ANY HEADLINES. AT H700...TEMPS WILL WARM TO +10C TO +12C BOTH MONDAY AND TUESDAY AND WITH LITTLE FORCING OR SFC CONVERGENCE TO SPEAK OF THE AREA SHOULD REMAIN QUIET. THE ONLY CHANCE FOR ANY STORMS WILL LIKELY BE OVER THE FAR NORTH...GIVEN THE PROXIMITY OF THE FRONT ACROSS SOUTHERN MN. FOR NOW...WILL LEAVE DRY. LITTLE CHANGE IS EXPECTED ON TUESDAY WITH SIMILAR CONDITIONS... THOUGH SLIGHTLY COOLER ALOFT. ALONG WITH THIS SOME CLOUDS ARE EXPECTED AND HAVE TRIMMED HIGHS A FEW DEGREES. WINDS INCREASE ALOFT ON TUESDAY AND WILL HAVE LITTLE TROUBLE MIXING IN THE AFTERNOON. THIS MAY ALSO TEND TO HOLD TEMPS DOWN A BIT. WINDS SHOULD APPROACH 30 MPH AT TIMES WITH HIGHER GUSTS CENTRAL AND WEST. AS THE TROUGH WEST DEEPENS ON TUESDAY NIGHT AND WEDNESDAY...SOME SCT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. BOTH MONDAY NIGHT AND TUESDAY NIGHT LOOK RATHER WARM...WITH LOWS IN THE LOWER 70S. THIS WILL LEAD TO ANOTHER WARM DAY ON WEDNESDAY SOUTH PRIOR TO FRONTAL ARRIVAL AS HIGHS REACH THE MID 80S NORTH TO LOWER 90S SOUTH. BY WED EVENING STORMS FIRING ALONG THE BOUNDARY SHOULD HELP PUSH IT SOUTH OF THE STATE WITH A BREAK ON THE WAY FOR THURSDAY PRIOR TO THE FRONT LIFTING BACK TO THE NORTH AGAIN FRIDAY AND SATURDAY. WITH HOT DOME TO THE SOUTH AND MOISTURE POOL GOING NOWHERE...REPEATED RAINFALL FROM THURSDAY THROUGH SATURDAY MAY RESULT IN HEAVY PRECIP AMOUNTS OVER CENTRAL OR SOUTHERN IOWA. AT THIS POINT...RATHER DIFFICULT TO FAVOR ONE AREA OVER ANOTHER. SOME CONCERNS FOR NOW IS THAT THE MODELS MAY BE TOO BULLISH ON KEEPING THE FRONT IN SOUTHERN IA. THIS ALL HINGES ON WHETHER A STRONGER SFC LOW DEVELOPS OVER THE SOUTHERN PLAINS AND HOW FAR NORTH THAT LOW TRACKS. THE 00Z GEM HAS THE LOW MUCH FARTHER SOUTH...COMPARED TO THE GFS/EURO MODEL. TEMPS WILL COME DOWN ONCE THE CONVECTION BEGINS...THOUGH WITH HUMIDITY LEVELS INCREASING THE COMFORT METER WILL PROBABLY REMAIN LOW. A STRONGER NORTHERN STREAM SHORTWAVE BY SATURDAY SHOULD HELP TO PUSH ACTIVITY EAST OF REGION FOR A DAY OR TWO. && .AVIATION...05/06Z SOME FOG EXPECTED TO CONTINUE AT KOTM THROUGH THE OVERNIGHT HOURS...WITH POSSIBILITY OF SOME ADDITIONAL CONVECTION DEVELOPING ACROSS CENTRAL IOWA LATE TONIGHT AND MOVING EAST SOUTHEAST INTO KDSM AND KOTM. STILL UNCERTAIN IF IT WILL DEVELOP SO HAVE MENTIONED WITH A CB FOR NOW. OTHERWISE OTHER TIME PERIOD IS LATE THIS AFTERNOON INTO THE EARLY EVENING WHEN STORMS EXPECTED TO DEVELOP ALONG SFC BOUNDARY LIFTING NORTHWARD THROUGH THE STATE MAINLY IMPACTING KOTM AND KDSM AGAIN. LIGHT AND VARIABLE WINDS TO SHIFT AROUND TO THE EAST TO SOUTHEAST THROUGH THE PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...AW LONG TERM...REV AVIATION...BEERENDS
Hazardous weather outlook, Jun 5, 4:11 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 411 AM CDT SUN JUN 5 2011 IAZ023>028-033>039-044-045-060915- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL- 411 AM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE WITH QUARTER SIZED HAIL AND 60 MPH WINDS MAINLY THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MUCH HOTTER AND MORE HUMID WEATHER IS EXPECTED MONDAY THROUGH TUESDAY. HEAT INDEX VALUES WILL PEAK IN THE MID TO UPPER 90S DURING THE AFTERNOON AND EVENING HOURS ON BOTH OF THOSE DAYS. INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST WEDNESDAY NIGHT THROUGH SATURDAY. IT IS TOO EARLY TO DETERMINE THE RISK FOR SEVERE STORMS AT THIS TIME. HEAVY RAINFALL MAY ALSO OCCUR WITH SOME OF THE STORMS LATER IN THE WEEK...ESPECIALLY ALONG AND SOUTH OF HIGHWAY 30. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED AT THIS TIME. IAZ004-060915- EMMET- 411 AM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND INTO TONIGHT. A SEVERE STORM MAY OCCUR. A FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE WEST FORK DES MOINES RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MUCH HOTTER AND MORE HUMID WEATHER IS EXPECTED MONDAY THROUGH TUESDAY. HEAT INDEX VALUES WILL PEAK IN THE MID TO UPPER 90S DURING THE AFTERNOON AND EVENING HOURS ON BOTH OF THOSE DAYS. INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST WEDNESDAY NIGHT THROUGH FRIDAY. IT IS TOO EARLY TO DETERMINE THE RISK FOR SEVERE STORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. IAZ046>050-057>062-070>075-081>086-092>097-060915- GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 411 AM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR A FEW SEVERE THUNDERSTORMS WITH QUARTER SIZED HAIL AND 60 MPH WINDS POSSIBLE BOTH THIS MORNING AND THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MUCH HOTTER AND MORE HUMID WEATHER IS EXPECTED MONDAY THROUGH TUESDAY. HEAT INDEX VALUES WILL PEAK TO NEAR 100 DEGREES DURING THE AFTERNOON AND EVENING HOURS ON BOTH OF THOSE DAYS. INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST WEDNESDAY NIGHT THROUGH FRIDAY. IT IS TOO EARLY TO DETERMINE THE RISK FOR SEVERE STORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. IAZ005>007-015>017-060915- KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- 411 AM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. A SEVERE THUNDERSTORM MAY OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MUCH HOTTER AND MORE HUMID WEATHER IS EXPECTED MONDAY THROUGH TUESDAY. HEAT INDEX VALUES WILL PEAK IN THE MID TO UPPER 90S DURING THE AFTERNOON AND EVENING HOURS ON BOTH OF THOSE DAYS. ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT. A SEVERE STORM MAY OCCUR. INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST WEDNESDAY NIGHT THROUGH FRIDAY. IT IS TOO EARLY TO DETERMINE THE RISK FOR SEVERE STORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. REV
In the hours before
Special weather statement, Jun 5, 2:06 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 206 AM CDT SUN JUN 5 2011 IAZ097-050800- DAVIS- 206 AM CDT SUN JUN 5 2011 ...STRONG THUNDERSTORMS CAPABLE OF SMALL HAIL... AT 201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL DAVIS COUNTY...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... PULASKI BY 225 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. WILKINS
Special weather statement, Jun 5, 3:52 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 352 AM CDT SUN JUN 5 2011 IAZ074-075-050945- MAHASKA-MARION- 352 AM CDT SUN JUN 5 2011 ...STRONG STORMS TO MOVE EAST... AT 348 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 15 MILES NORTHWEST OF OSKALOOSA...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THE THUNDERSTORMS WILL BE NEAR... LEIGHTON BY 400 AM CDT... OSKALOOSA AND BEACON BY 415 AM CDT... UNIVERSITY PARK BY 420 AM CDT... KEOMAH VILLAGE BY 425 AM CDT... ROSE HILL AND 7 MILES NORTH OF OSKALOOSA AIRPORT BY 435 AM CDT... 7 MILES NORTH OF FREMONT BY 440 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. WILKINS
Local storm report, Jun 5, 4:14 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
414 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM HAIL PELLA 41.41N 92.92W
06/05/2011 E0.88 INCH MARION IA TRAINED SPOTTER
0400 AM HAIL PELLA 41.41N 92.92W
06/05/2011 E0.88 INCH MARION IA TRAINED SPOTTER
&&
AWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:59 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion | 46 min |
| Jun 5, 6:01 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 44 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.